Hail, Cass
- When
- July 19, 11:41 AM CST
- Where
- Cass County, Longville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.983, -94.200
10 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 19, 2:30 AM CST, 9 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 AM CDT SAT JUL 19 2003 FORECAST FOCUS WILL BE THUNDERSTORM CHANCES/STRENGTH TODAY INTO SUNDAY. MODELS IN DECENT AGREEMENT HANDLING UPPER LOW IN NORTHERN SASKATCHEWAN...BUT DIFFER ON OTHER FEATURES SUCH AS FRONT MOVING THROUGH TODAY AND TONIGHT...AND AREA OF SURFACE LOW PRESSURE. WILL USE A BLEND OF THE MODELS...BUT LEAN TOWARD THE ETA. A FEW THUNDERSTORMS OCCURRING IN NORTH DAKOTA AHEAD OF SURFACE BOUNDARY AND IN AREA OF WARM AIR ADVECTION. ANOTHER STRONG STORM WAS MOVING THROUGH NORTHWEST MINNESOTA ALSO IN AREA OF WARM AIR ADVECTION. WARM AIR ADVECTION MOVES EAST ACROSS OUR CWA TODAY...AS DOES INCREASING INSTABILITY. SURFACE DEWPOINTS...AND RESULTANT SURFACE LIFTED INDEX...A BIT OVERDONE TODAY. ETA SHOWS SURFACE DEWPOINTS REACHING THE LOWER 70S IN PARTS OF SOUTHERN CWA...BUT GFS AND ETA MOS NUMBERS ARE 3-5F LOWER AND SEEM MORE REASONABLE. INSTABILITY DOES DROP THROUGH THE DAY AS HIGHER DEWPOINTS...FROM ABOUT 60 TO THE UPPER 60S...MOVES NORTH. 850MB LIFTED INDEX OF -5 TO -8C EXISTS FROM NORTHEAST MINNESOTA TO BRD BY 00Z. WARM AIR ADVECTION SHOULD SET OFF SOME THUNDERSTORMS ALL AREAS BY AFTERNOON...WITH THE FRONT AIDING LIFT AS WELL THIS AFTERNOON. SHEAR INCREASES AS STRONGER MID LEVEL FLOW MOVES IN. SHEAR FAVORABLE FOR SOME SEVERE STORMS. TONIGHT...ETA HAS SURFACE FRONT CLEARING CWA. WILL KEEP CHANCE FOR THUNDERSTORMS GOING ALL AREAS...DUE TO UNCERTAINTY BETWEEN THE MODELS. SUNDAY...UPPER LOW MOVES INTO NORTHERN MINNESOTA...WITH AREA OF LOW PRESSURE DEVELOPING OVER WESTERN GREAT LAKES. WILL KEEP CHANCE FOR SHOWERS AND THUNDERSTORMS GOING WITH THESE FEATURES AFFECTING CWA. USE A BLEND OF GUIDANCE TEMPERATURES. .DLH...NONE. MELDE
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 701 AM CDT SAT JUL 19 2003 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING FROM THE WEST WILL COMBINE WITH AN APPROACHING UPPER LEVEL DISTURBANCE TO CREATE THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE FROM THIS AFTERNOON INTO TONIGHT PRODUCING LARGE HAIL AND DAMAGING WIND. NORTHEAST MINNESOTA...INCLUDING INTERNATIONAL FALLS...BRAINERD...GRAND RAPIDS...GRAND MARAIS AND DULUTH WILL HAVE A CHANCE FOR SEVERE STORMS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT...INCLUDING NORTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY EVENING...BUT THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. A CHANCE FOR THUNDERSTORMS ALSO EXISTS NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS PARTS OF NORTHEAST MINNESOTA...AND IN ALL AREAS THIS EVENING INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH MELDE
The Duluth radar (KDLH), 152 km away, was scanning. The volume nearest the first event began at 17:40 UTC.
10 hail, 3 thunderstorm wind. Local standard time, as filed.
Hail covered the road.
Trees were blown down.
Trees were blown down. Trees were also down in Twig.
Numerous trees were blown down in West Duluth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379121, 5379120, 5379119, 5379118, 5379117, 5379116, 5379115, 5379114, 5379113, 5379112, 5379111, 5379110, 5378731.